Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Oct 16, 2021, 2:30 AM CDT for Cameron County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2021, 2:30 AM CDT (07:30 UTC)
- Expired
- Oct 16, 2021, 3:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Hail
- 0.00 in
- Wind
- 40
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 43 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted.
346
WWUS84 KBRO 160730
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
230 AM CDT Sat Oct 16 2021
TXZ253>257-160815-
Coastal Willacy TX-Inland Willacy TX-Southern Hidalgo TX-
Coastal Cameron TX-Inland Cameron TX-
230 AM CDT Sat Oct 16 2021
...Thunderstorms along a cold front will impact portions of
southeastern Hidalgo, Cameron and southeastern Willacy Counties
through 315 AM CDT...
At 229 AM CDT, Doppler radar was tracking a strong thunderstorm over
San Benito moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harlingen, Weslaco, San Benito, Donna, Mercedes, La Feria, Los
Fresnos, Progreso, Santa Rosa and Rancho Viejo.
This includes the following highways...
Interstate Highway 69 E between mile markers 1 and 36.
US Highway 281 between mile markers 792 and 838.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2595 9715 2584 9743 2603 9766 2609 9827
2654 9727 2640 9745 2645 9737 2639 9741
2639 9740 2640 9740 2653 9728 2636 9738
2646 9724 2636 9733 2644 9723 2636 9731
2641 9722
TIME...MOT...LOC 0729Z 347DEG 14KT 2613 9761
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HallmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Oct 16, 12:38 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Oct 16, 12:38 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1238 AM CDT Sat Oct 16 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Frontal boundary approaching the regional airports
with observations at the 3 air terminals currently void of all
convection and cloud cover. VFR conditions prevail at 06Z,
however some lower clouds and potential development of convection
is possible until a few hours after the frontal passage. TAFs
still advertise some MVFR cigs and some rain showers between 09Z-
12Z with some showers in the vicinity until 15Z...after this VFR
prevails with decreasing cloudiness. North winds increase post
frontal with gusts 25-30 knots through the morning and early
afternoon with strongest winds along the Lower Texas coast.
&&
.PREV DISCUSSION... /issued 638 PM CDT Fri Oct 15 2021/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...VFR conditions will continue into early evening across
all aerodromes. A cold front will move through the area overnight
tonight into Saturday morning. Ahead of the front showers and
thunderstorms will be possible across all aerodromes reducing
visibilities to MVFR late tonight to around daybreak Saturday.
Winds will increase behind the front with gusty northerly winds of
20 to 25 kts and sky conditions will improve with VFR conditions
returning.
PREV DISCUSSION... /issued 255 PM CDT Fri Oct 15 2021/
SHORT TERM (Now through Saturday Night): Tonight is the night
that the cold front comes through Deep South Texas! Models are in
good agreement for the timing of the front to move through around 06-
12z Saturday, however, the CWA will see some isolated showers and
thunderstorms before the front this Friday evening. The HRRR has a
few clusters of thunderstorms moving into the northern Ranchlands
around 22z Friday and moving south down the center of the CWA
towards Hidalgo county by 02-03z Saturday.
Right behind those storms, we can expect the front to make its way
to Deep South Texas by midnight and exit the area by Saturday
morning leaving us with a dry, cool air mass. Winds will become
northerly and quite breezy with gusts up to 20 kts due to the FROPA.
Models have shown these northerly winds to increase rapidly
especially over the Gulf Waters/Coastal County areas. A Wind
Advisory has been issued for the coastal counties of Kenedy,
Willacy, and Cameron as well as a Gale Warning for the Gulf Waters.
Both are issued for 03-15z Saturday.
Dewpoints will begin to fall to 40-50 degrees by 12z Saturday
morning making for a pleasant autumn-like Saturday with mostly
cloudy skies and high temperatures in the upper 70s to lower 80s. We
will also see a cooler than average Saturday evening as northerly
winds die down and temperatures drop to the mid 50s and 60s for the
CWA.
LONG TERM (Sunday through Friday): High pressure will be in full
control on Sunday maintaining a cool and subsident airmass over
the Rio Grande Valley. Temperatures will continue to be well below
normal on Sunday with northerly winds in place. High pressure then
will shift eastward late Sunday into Monday, allowing for easterly
and southeasterly moisture return flow to set back in. This will
favor a gradual warming trend through the early portions of the
coming week. A series of weak midlevel waves and disturbances will
then begin to approach the region starting on Wednesday. These
midlevel features may combine with increasing moisture at lower
and midlevels to introduce rain chances back into the forecast
from Wednesday through Friday. Confidence in exact timing and
magnitude of rainfall remains low given the relatively weak and
diffuse nature of the midlevel features.
MARINE (Now through Saturday Night): Light to moderate onshore
flow will continue until the cold front passes through overnight
tonight. Winds can be expected to change to northerly by around 06z
with rapid intensification with gusts up to 35 kts. Seas will begin
to build by early Saturday morning reaching 8 to 9 feet with
occasional seas up to 10 feet by tomorrow afternoon. As mentioned in
the discussion above, a Gale Warning has been issued for the Gulf
Waters from 03-15z Saturday. Winds and seas start to subside by
Saturday evening. As seas come down, Small Craft Advisory may still
be needed through the rest of the period after the Gale Warning
expires.
Sunday through Wednesday: Low-end SCEC criteria may be ongoing
early Sunday morning in the wake of Saturday’s cold front. Winds
and seas will gradually improve on Sunday as high pressure builds
into the area. Light to moderate winds and seas are then
anticipated for much of the period. Chances for showers and
thunderstorms then look to return on Wednesday as moisture at
lower and middle levels increases.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 63 79 65 82 / 0 0 0 0
BROWNSVILLE 61 81 64 84 / 0 10 0 0
HARLINGEN 58 80 61 84 / 0 0 0 0
MCALLEN 57 80 60 85 / 0 0 0 0
RIO GRANDE CITY 56 81 57 86 / 0 0 0 0
SOUTH PADRE ISLAND 71 77 71 79 / 0 10 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 10 AM CDT this morning for TXZ256-257-351.
GM...Gale Warning until 10 AM CDT this morning for GMZ130-132-135-150-
155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
59-GB/99Hazardous weather outlook, Oct 15, 4:20 PM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 420 PM CDT Fri Oct 15 2021 TXZ248>255-353-162130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 420 PM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A few thunderstorms tonight along a cold front will be capable of producing gusty winds and brief heavy rainfall. Strong northeast winds will develop behind a cold front late this evening and overnight. A Wind Advisory is in effect for Coastal Kenedy, Willacy, and Cameron Counties from 10 PM tonight to 10 AM Saturday. There is a moderate risk of rip currents at area beaches, becoming a high risk after midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong northeast winds will develop behind a cold front late this evening and overnight. A Wind Advisory is in effect for Coastal Kenedy, Willacy, and Cameron Counties from 10 PM tonight to 10 AM Saturday. There is an elevated risk of rip currents at beaches along the lower Texas coast Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-TXZ256-257-351-162130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm-Coastal Willacy-Coastal Cameron-Coastal Kenedy- 420 PM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for portions of Deep South Texas, The Gulf of Mexico, and The Laguna Madre. .DAY ONE...Tonight Strong north winds with gusts to gale force will be possible late tonight behind a cold front. A Gale Warning is in effect for the Laguna Madre and Gulf waters out to 60 nm from 10 PM tonight to 10 AM Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong north winds with gusts to gale force will be possible late tonight into Saturday morning behind a cold front. A Gale Warning is in effect for the Laguna Madre and Gulf waters out to 60 nm from 10 PM tonight to 10 AM Saturday. Small Craft Advisories may be needed on Saturday and Saturday night for portions of the Gulf waters due to lingering high seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 16, 2:30 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
230 AM CDT Sat Oct 16 2021
TXZ253>257-160815-
Coastal Willacy TX-Inland Willacy TX-Southern Hidalgo TX-
Coastal Cameron TX-Inland Cameron TX-
230 AM CDT Sat Oct 16 2021
...Thunderstorms along a cold front will impact portions of
southeastern Hidalgo, Cameron and southeastern Willacy Counties
through 315 AM CDT...
At 229 AM CDT, Doppler radar was tracking a strong thunderstorm over
San Benito moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harlingen, Weslaco, San Benito, Donna, Mercedes, La Feria, Los
Fresnos, Progreso, Santa Rosa and Rancho Viejo.
This includes the following highways...
Interstate Highway 69 E between mile markers 1 and 36.
US Highway 281 between mile markers 792 and 838.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2595 9715 2584 9743 2603 9766 2609 9827
2654 9727 2640 9745 2645 9737 2639 9741
2639 9740 2640 9740 2653 9728 2636 9738
2646 9724 2636 9733 2644 9723 2636 9731
2641 9722
TIME...MOT...LOC 0729Z 347DEG 14KT 2613 9761
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HallmanThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:03 PM CDT | Special Weather Statement | BRO | Hidalgo | 27 min |
| Oct 15, 7:15 PM CDT | Special Weather Statement | BRO | Hidalgo | 45 min |
| Oct 16, 3:13 AM CDT | Special Weather Statement | BRO | Cameron | 47 min |
| Oct 16, 3:39 AM CDT | Areal Flood Advisory | BRO | Cameron | 3 hr |
| Oct 16, 4:04 AM CDT | Areal Flood Advisory | BRO | Cameron | 57 min |
| Oct 16, 4:11 AM CDT | Special Weather Statement | BRO | Cameron | 49 min |
| Oct 16, 4:53 AM CDT | Areal Flood Advisory | BRO | Cameron | 99 min |
| Oct 16, 5:13 AM CDT | Rip Current Statement | BRO | Kenedy | 14 hr |
| Oct 16, 6:35 AM CDT | Coastal Flood Statement | BRO | 8 hr | |
| Oct 16, 9:44 AM CDT | Small Craft Advisory | BRO | 18 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.